Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 196, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Nov 6, 2018, 3:27 AM EST for Hamilton County, Marion County, Sequatchie County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2018, 3:27 AM EST (08:27 UTC)
- Expired
- Nov 6, 2018, 4:15 AM EST
- In force
- 48 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hamilton County, TN, Marion County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 70 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 11:30 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 521 m²/s²
- 0-3 km storm-relative helicity
- 667 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 12:40 AM EST, 2 hours 47 minutes earlier.
Area forecast discussion, Nov 6, 12:40 AM EST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1240 AM EST Tue Nov 6 2018
.AVIATION...A line of convection has developed ahead of an
approaching cold front. This line will push through local TAF sites
during the overnight hours. As the line moves through...expect
brief MVFR to IFR conditions with heavy rainfall...lowering
clouds...reduced VIS and strong and gusty winds. Accompanying the
front will be strong 850MB winds which will create LLWS through
around 12Z. The line of thunderstorms should pull out of the area
between 14Z to 18Z. Behind the front...high pressure will build in
and provide improving conditions through the last half of the TAf
period. With the recent rainfall...there may be some patchy fog
development late Tuesday night into early Wednesday morning. At
this point...the extend of the fog should be limited and for
now...will into mention in TAFs.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory from 10 PM this evening to 10 AM EST Tuesday for
Cherokee-Clay.
TN...Wind Advisory from 10 PM this evening to 10 AM EST Tuesday for
Blount Smoky Mountains-Cocke Smoky Mountains-Johnson-Sevier
Smoky Mountains-Southeast Carter-Southeast Greene-Southeast
Monroe-Unicoi.
VA...None.
&&
mjbHazardous weather outlook, Nov 5, 2:30 PM EST, 12 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 230 PM EST Mon Nov 5 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-061930- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 230 PM EST Mon Nov 5 2018 /130 PM CST Mon Nov 5 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...This Afternoon and Tonight A vigorous storm system will approach the Tennessee Valley and southern Appalachians tonight, with a cold front crossing the area Tuesday morning. Ahead of this system tonight, southwest winds in the mountains will be between 20 and 30 mph with gusts up to 50 mph. A line of showers and some thunderstorms will move through the area late tonight and Tuesday morning near the cold front. Some of these storms will be strong to severe producing damaging winds and locally heavy rain. An isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Storms are expected to be ongoing through Tuesday morning. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested late Monday night and Tuesday.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 2:46 AM EST | Tornado Warning | MRX | Bledsoe, Sequatchie | 44 min |
| Nov 6, 3:12 AM EST | Severe Thunderstorm Warning | MRX | McMinn, Meigs, Rhea | 33 min |
| Nov 6, 3:18 AM EST | High Wind Warning | MRX | Blount, Cocke, Sevier | 6 hr |
| Nov 6, 3:43 AM EST | Severe Thunderstorm Warning | MRX | Loudon, McMinn, Meigs, Monroe, Rhea, Roane | 47 min |
| Nov 6, 4:00 AM EST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 45 min |
| Nov 6, 4:16 AM EST | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Loudon, Monroe, Roane | 44 min |
| Nov 6, 4:35 AM EST | Areal Flood Advisory | MRX | Hamilton | 115 min |
| Nov 6, 4:39 AM EST | Tornado Warning | MRX | Bradley, McMinn, Polk | 36 min |
| Nov 6, 4:44 AM EST | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Monroe, Polk | 61 min |
| Nov 6, 4:49 AM EST | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Knox, Union | 41 min |
| Nov 6, 4:52 AM EST | Severe Thunderstorm Warning | MRX | Blount, Hamblen, Jefferson, Knox, Sevier | 38 min |
| Nov 6, 4:57 AM EST | Tornado Warning | MRX | McMinn, Monroe | 30 min |
| Nov 6, 5:14 AM EST | Severe Thunderstorm Warning | MRX | Monroe, Polk | 61 min |
| Nov 6, 5:21 AM EST | Severe Thunderstorm Warning | MRX | Cocke, Greene, Hamblen, Jefferson, Sevier | 39 min |
| Nov 6, 5:29 AM EST | Severe Thunderstorm Warning | MRX | Grainger, Hamblen, Hancock, Hawkins | 46 min |
| Nov 6, 5:58 AM EST | Severe Thunderstorm Warning | MRX | Carter, Greene, Sullivan, Unicoi, Washington | 47 min |
| Nov 6, 6:10 AM EST | Special Weather Statement | MRX | Sullivan | 50 min |
| Nov 6, 6:20 AM EST | Severe Thunderstorm Warning | MRX | Sullivan | 40 min |
| Nov 6, 6:43 AM EST | Severe Thunderstorm Warning | MRX | Carter, Johnson | 22 min |
| Nov 6, 6:13 AM EST | Special Weather Statement | MRX | Clay | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.